Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Extremal characterizations of asplund spaces


Authors: Boris S. Mordukhovich and Yongheng Shao
Journal: Proc. Amer. Math. Soc. 124 (1996), 197-205
MSC (1991): Primary 46B20; Secondary 49J52
MathSciNet review: 1291788
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove new characterizations of Asplund spaces through certain extremal principles in nonsmooth analysis and optimization. The latter principles provide necessary conditions for extremal points of set systems in terms of Fréchet normals and $\varepsilon$-normals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B20, 49J52

Retrieve articles in all journals with MSC (1991): 46B20, 49J52


Additional Information

Boris S. Mordukhovich
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: boris@math.wayne.edu

Yongheng Shao
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03049-3
Received by editor(s): February 22, 1994
Received by editor(s) in revised form: August 1, 1994
Additional Notes: This research was partially supported by the National Science Foundation under grants DMS-9206989 and DMS-9404128
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society